May 21, 2013
doctor , i am positive and i am a gym goer, i take CLA, L-cartinine, protein powder daily, can i know are they safe with my HARRT? i am taking , Stavudine, Efarivenz, Lami.
Response from Mr. Vergel
Assuming that they have the ingredients they list and not others (supplements are not regulated by the FDA), these supplements have not shown to present interactions with HIV medications. However, keep in mind that you should not take protein supplements with Efavirenz since it is considered a food supplement. Taking Efavirenz with food can increase blood levels of the drug and potentially cause for central nervous systems side effects.
By the way, unless there are no other HIV medication options for you, talk to your doctor about switching you away from stavudine. This drug is known for causing neuropathy and lipoatrophy and is no longer recommended in the US and several countries.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Could One Swollen Tonsil Be A Sign Of Hiv
- How Long Do I Have To Wait To Get A Hep Titer After A Hep B Shot?
- Does Thrush Cause Diarrhea?
- What Does Herpes Discharge Look Like?
- What Do I Do If My Girlfriend Has Hpv?
- What Are The Chances Of Getting Herpes Or Warts From A Safe Exposure With A Prostitute?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.